The Michigan Mathematical Journal

On normal K3 surfaces

Ichiro Shimada

Full-text: Open access

Article information

Michigan Math. J., Volume 55, Issue 2 (2007), 395-416.

First available in Project Euclid: 20 August 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 14J28: $K3$ surfaces and Enriques surfaces


Shimada, Ichiro. On normal K3 surfaces. Michigan Math. J. 55 (2007), no. 2, 395--416. doi:10.1307/mmj/1187647000.

Export citation


  • M. Artin, Some numerical criteria for contractability of curves on algebraic surfaces, Amer. J. Math. 84 (1962), 485--496.
  • ------, On isolated rational singularities of surfaces, Amer. J. Math. 88 (1966), 129--136.
  • ------, Supersingular $K3$ surfaces, Ann. Sci. École Norm. Sup. (4) 7 (1975), 543--567.
  • W. P. Barth, K. Hulek, C. A. M. Peters, and A. Van de Ven, Compact complex surfaces, 2nd ed., Ergeb. Math. Grenzgeb. (3), 4, Springer-Verlag, Berlin, 2004.
  • J. W. S. Cassels, Rational quadratic forms, London Math. Soc. Monogr. (N.S.), 13, Academic Press, London, 1978.
  • J. H. Conway and N. J. A. Sloane, Sphere packings, lattices and groups, 3rd ed., Grundlehren Math. Wiss., 290, Springer-Verlag, New York, 1999.
  • W. Ebeling, Lattices and codes, 2nd ed., Adv. Lectures Math., Vieweg, Braunschweig, 2002.
  • H. Inose, Defining equations of singular $K3$ surfaces and a notion of isogeny, Proceedings of the International Symposium on Algebraic Geometry (Kyoto, 1977), pp. 495--502, Kinokuniya, Tokyo, 1978.
  • V. V. Nikulin, Kummer surfaces, Izv. Akad. Nauk SSSR Ser. Mat. 39 (1975), 278--293.
  • ------, Integer symmetric bilinear forms and some of their geometric applications, Izv. Akad. Nauk SSSR Ser. Mat. 43 (1979), 111--177.
  • ------, Weil linear systems on singular $K3$ surfaces, Algebraic geometry and analytic geometry (Tokyo, 1990), ICM-90 Satell. Conf. Proc., pp. 138--164, Springer, Tokyo, 1991.
  • A. Ogus, Supersingular $K3$ crystals, Journées de géométrie algébrique de Rennes, vol. II (Rennes, 1978), Astérisque 64 (1979), 3--86.
  • ------, A crystalline Torelli theorem for supersingular $K3$ surfaces, Arithmetic and geometry, vol. II, Progr. Math., 36, pp. 361--394, Birkhäuser, Boston, 1983.
  • A. N. Rudakov and I. R. Shafarevich, Surfaces of type $K3$ over fields of finite characteristic, Current problems in mathematics, vol. 18, pp. 115--207, Akad. Nauk SSSR, Vsesoyuz. Inst. Nauchn. i Tekhn. Informatsii, Moscow, 1981.
  • B. Saint-Donat, Projective models of $K$-$3$ surfaces, Amer. J. Math. 96 (1974), 602--639.
  • J.-P. Serre, A course in arithmetic, Grad. Texts in Math., 7, Springer-Verlag, New York, 1973.
  • I. Shimada, On elliptic $K3$ surfaces, Michigan Math. J. 47 (2000), 423--446.
  • ------, Rational double points on supersingular $K3$ surfaces, Math. Comp. 73 (2004), 1989--2017.
  • ------, Supersingular $K3$ surfaces in characteristic 2 as double covers of a projective plane, Asian J. Math. 8 (2004), 531--586.
  • ------, Supersingular $K3$ surfaces in odd characteristic and sextic double planes, Math. Ann. 328 (2004), 451--468.
  • ------, Transcendental lattices and supersingular reduction lattices of a singular $K3$ surface, Trans. Amer. Math. Soc. (to appear).
  • I. Shimada and D.-Q. Zhang, Dynkin diagrams of rank 20 on supersingular $K3$ surfaces, preprint, 2005,\~,shimada/preprints.html.
  • T. Shioda, An example of unirational surfaces in characteristic $p,$ Math. Ann. 211 (1974), 233--236.
  • T. Shioda and H. Inose, On singular $K3$ surfaces, Complex analysis and algebraic geometry, pp. 119--136, Iwanami Shoten, Tokyo, 1977.
  • T. Urabe, Combinations of rational singularities on plane sextic curves with the sum of Milnor numbers less than sixteen, Singularities (Warsaw, 1985), Banach Center Publ., 20, pp. 429--456, PWN, Warsaw, 1988.
  • Jin-Gen Yang, Sextic curves with simple singularities, Tôhoku Math. J. 48 (1996), 203--227.